MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Separation Failure (2547); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil was difficult to deploy during a aaa procedure on an unknown patient.The physician rotated the torquer of the device many times, but the coil would not detach from the delivery wire.The entire system was removed from the patient and a pushable coil was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 30aug2023, it was confirmed that the junction zone was halfway inside and halfway outside of the catheter during deployment.A counterclockwise rotation was made by the user.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a investigation ¿ evaluation it was reported that the embolization coil could not be deployed despite many turns of the torquer on 14aug2023.The device was removed and replaced to complete the procedure.Communication with the user facility confirmed that rotations were counterclockwise, and that the junction zone was halfway inside and halfway outside of the catheter when deploying.The patient reportedly experienced no adverse effects as a result of this incident.Reviews of the documentation, including the complaint history, device history record, drawing, instructions for use (ifu) and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One device without the coil was returned to the manufacturer for evaluation.The wire became lodged in the cannula during table-top testing.The complaint failure could not be replicated, as the coil was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are sufficient inspection activities in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The product ifu, [t_mwcer_rev5] ¿retracta detachable embolization coils,¿ provides the following information to the user related to the reported failure mode: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents, suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure contributed to the reported event.A cause for the component failure cannot be established but the investigation suggests that the device was manufactured to specification.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17573209
Report Number1820334-2023-01107
Device Sequence Number18393858
Product Code KRD
UDI-Device Identifier10827002342047
UDI-Public(01)10827002342047(17)270823(10)14914335
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-20
Device Lot Number14914335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer08/30/2023
10/25/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/01/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown